MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 28 +12 FEMORAL HEAD TRIALS, RE; FEMORAL TRIALS

DEPUY ORTHOPAEDICS INC US 28 +12 FEMORAL HEAD TRIALS, RE; FEMORAL TRIALS
Catalog Number 875927
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the head trial was stuck in the dm liner trial and cannot be extracted.Both pieces need to be replaced.They were not used on the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the head trial was stuck in the dm liner trial and cannot be extracted.Both pieces need to be replaced.They will be sent back to depuy and they were not sued on the patient.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the 28 +12 femoral head trials, re is remain attached to the pinnacle mb head trial 47_28.Additionally the femoral head trials, re shows signs of scratches.The observed appearance of the device is consistent with the device being in contact with other tools like; forceps, tweezers or other tools with an edge, as well as the appearance suggest heavy usage.Regarding the jammed condition, properly handling and attention to the approved use of the device diminishes the risk of failure.According to the surgical technique, place the correct articul/eze head trial onto the pinnacle dual mobility head trial insertion tool by applying a force to the trial directly in line with the tool until the articul/eze trial is seated and securely in place.Insert the assembled pinnacle dual mobility head trial insertion tool into the pinnacle dual mobility head trial by holding the mobile bearing head trial in one hand and placing the articul/eze trial in the opening of the mobile bearing head trial.Apply pressure at an angle to minimize the force necessary to assemble.More force is required when attempting to insert the head trial into the mobile bearing head trial using a direct in line technique.Remove the pinnacle dual mobility head trial insertion tool, ensuring the articul/eze trial remains captured within the mobile bearing head trial by pulling the mobile bearing trial construct and the head trial insertion tool in opposite directions.Verify that the articul/eze trial can move freely within the mobile bearing head trial.To disassemble, place the mobile bearing trial assembly onto the shaft of the dual mobility head trial insertion tool.Lever out the articul/eze head trial from the mobile bearing trial at an angle similar to what you used to assemble it.Based on the above an incorrect disassembling technique is suspected as the potential root cause for the reported condition.However with the available information a definite root cause cannot be established.A functional test was unable to be performed due to returned device condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 28 +12 femoral head trials, re would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device.If the lot/serial number becomes available, the record will be re-assessed.H11 additional narrative: corrected: h3.

Brand Name
28 +12 FEMORAL HEAD TRIALS, RE
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21873158
Report Number1818910-2025-05761
Device Sequence Number20990388
Product Code HWT
UDI-Device Identifier10603295218791
UDI-Public(01)10603295218791(10)CY0311
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number875927
Device Lot NumberCY0311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown